Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

August 20, 2012Bladen County, North Carolina

NWS Wilmington, NC issued this special weather statement at Aug 20, 2012, 5:59 AM EDT for Bladen County, North Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2012, 5:59 AM EDT (09:59 UTC)
Expired
Aug 20, 2012, 7:30 AM EDT
In force
91 min
Issued by
NWS Wilmington, NC

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS82 KILM 200959
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT MON AUG 20 2012

NCZ096-099-201130-
BLADEN-COLUMBUS-
559 AM EDT MON AUG 20 2012

...HEAVY RAIN WILL MOVE ACROSS BLADEN AND COLUMBUS COUNTIES THROUGH
730 AM EDT...

AT 559 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN 
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF CLINTON TO 14 
MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...BOARDMAN...CARVERS...COUNCIL...DUART...ELKTON...
EMERSON...JEROME AND KELLY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.

HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING 
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR 
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. 
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3475 7838 3473 7838 3467 7832 3462 7831
      3458 7827 3436 7831 3443 7896 3445 7893
      3446 7890 3452 7884 3459 7884 3469 7880
      3474 7886 3483 7886 3486 7850
TIME...MOT...LOC 0957Z 235DEG 26KT 3486 7847 3441 7891

$$

DIGIORGI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:16 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 20, 3:16 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
316 AM EDT MON AUG 20 2012

.SYNOPSIS...
AS UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MID WEEK AS A
FRONT REMAINS STALLED ACROSS THE CAROLINAS...WITH SHOWERS AND
THUNDERSTORMS POSSIBLE EACH DAY. THIS FRONT WILL PUSH OFFSHORE
DURING THE LATE WEEK...WITH A WARMING AND DRYING TREND EXPECTED
INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM MONDAY...A PRONOUNCED UPPER TROUGH WILL REMAIN ACROSS THE
GREAT LAKES AND OHIO VALLEY TO THE MID SOUTH AND CENTRAL GULF COAST.
A WARM CONVEYOR BELT HAS ESTABLISHED ITSELF AHEAD OF THIS TROUGH
WITH PRECIPITABLE WATER VALUES PEAKING THIS MORNING AROUND 2 AND A
QUARTER INCHES. SOUNDINGS SHOW THE DEPTH OF NEAR SATURATION
EXTENDING TO NEAR 25 KFT. SHORTWAVE TROUGHS EMBEDDED IN FLOW WILL
HELP TO ENHANCE THE COVERAGE AND INTENSITY OF CONVECTION.

HIGHER RESOLUTION MODELS AND CURRENT TRENDS SUPPORT AN INCREASE IN
SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THE MORNING HOURS AS A
SHORTWAVE LIFTS OUT ACROSS THE TENNESSEE VALLEY. ANOTHER POTENT
SHORTWAVE WAS DIGGING SOUTHWARD ACROSS THE MID MISSISSIPPI VALLEY
VERY EARLY THIS MORNING.

CURRENTLY...SUPPORT THE SOLUTION THAT THE FIRST PART OF THE DAY WILL
BE WETTEST WITH THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS.
GIVEN THE MAGNITUDE AND DEPTH OF MOISTURE...RAINFALL AMOUNTS ON THE
ORDER OF 1 TO 2 INCHES ARE CERTAINLY PLAUSIBLE.

MODEL SOUNDINGS INDICATE SOME DRYING THIS AFTERNOON AND AT LEAST
SOME BREAKS OF SUNSHINE. STILL...ISOLATED TO PERHAPS SCATTERED
CONVECTION MAY REDEVELOP WITH WEAK SURFACE FRONT STALLED IN CLOSE
PROXIMITY AS LOW LEVEL LAPSE RATES AND INSTABILITY INCREASE AS
MODEST HEATING MAXIMIZES.

MODEL SOUNDINGS SHOW MOISTURE DEPTH INCREASING AGAIN TONIGHT AND
WITH UPSTREAM SHORTWAVE APPROACHING...WILL KEEP POPS ELEVATED AND
LATER FORECASTS MAY NEED TO INCREASE THEM FURTHER SHOULD THE CURRENT
TIMING HOLD.

CONSIDERABLE CLOUD COVER THROUGH AT LEAST THE FIRST PART OF THE DAY
SHOULD HELP TO HOLD DOWN TEMPS. WILL BE CONSERVATIVE ON HIGHS FOR
THE DAY...GENERALLY MID 80S. HOWEVER...SHOULD THE AFTERNOON SUNSHINE
BE UNFILTERED FOR A TIME...SOME PLACES COULD APPROACH 90 DEGREES.
TONIGHT...MINIMUMS WILL BE NEAR CLIMATOLOGICAL NORMALS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...LARGE 500MB TROUGH PERSISTS...KEEPING
UNSETTLED CONDITIONS THROUGH MID WEEK. ONLY MINOR DIFFERENCES IN
MODEL GUIDANCE MAKE FOR INCREASED CONFIDENCE IN THE SHORT TERM.

UPPER TROUGH AXIS REMAINS DISPLACED TO THE WEST AS SURFACE BOUNDARY
HOVERS NEAR THE ILM CWA. THIS KEEPS DEEP SW FLOW THROUGH MUCH OF THE
COLUMN...AND SUSTAINS THE MID LEVEL THETA-E RIDGE ACROSS THE EASTERN
CAROLINAS. TUESDAY WILL BE THE WETTER OF THE TWO DAYS...AS A VORT
IMPULSE MOVES ACROSS AND COMBINES WITH RIGHT DIFFLUENT REGION OF A
110KT 300MB JET AND THE LOW LEVEL CONVERGENCE ZONE ALONG THE FRONT.
THIS WILL PROVIDE AN IMPETUS FOR SCATTERED TO POTENTIALLY WIDESPREAD
SHOWERS AND TSTMS. SPC DOES HAVE THE REGION IN A SEE TEXT FOR THE
SWODY3...BUT OVERALL INSTABILITY APPEARS TO BE LACKING AND
UNIDIRECTIONAL SHEAR IS ONLY ABOUT 20 KTS. STILL...WITH PWATS OVER 2
INCHES...A PRECIP LOADED DOWNBURST WILL BE POSSIBLE...BUT WIDESPREAD
STRONG CONVECTION LOOKS UNLIKELY. BURSTS OF HEAVY RAIN WILL BE
LIKELY HOWEVER. FEEL INHERITED HIGH-CHC POP IS WARRANTED AND WILL
BUMP TO LOW-LIKELY ACROSS THE EASTERN THIRD FOR THE AFTN. TEMPS WILL
BE TEMPERED BY CLOUDS AND RAIN...REMAINING BELOW CLIMO...IN THE MID
80S...WITH LOWS A DEGREE OR TWO ABOVE 70.

FRONT CONTINUES TO MEANDER AROUND THE AREA WEDNESDAY...BEFORE
DRIFTING OFF THE COAST DURING THE AFTN. DRIER AIR WORKS IN BEHIND
THIS BOUNDARY...BUT LOCALLY COOLER 500MB TEMPS AND THE PRESENCE OF
THE FRONT STILL NEARBY WILL SUPPORT ISOLATED TSTMS DURING THE AFTN
AS WELL. WILL CARRY ONLY SCHC POP...HIGHEST ONCE AGAIN IN THE
EAST...BUT OVERALL WED WILL BE A DRIER DAY. TEMPS WILL RECOVER
SLIGHTLY INTO THE MID/UPPER 80S THANKS TO MORE LATE-AUGUST
INSOLATION.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...LARGE 500MB TROUGH SLOWLY BREAKS DOWN THROUGH
THE WKND...CREATING IMPROVING CONDITIONS BEGINNING FRIDAY...AND
ESPECIALLY INTO THE WKND.

RATHER ROBUST MID LEVEL IMPULSE MOVES NE AROUND BASE OF EASTERN
TROUGH THURSDAY WHICH HELPS TO PULL FRONT/TROUGH OFFSHORE BACK
TOWARDS THE COAST. THIS SLIGHT WESTWARD MOTION OF THE BOUNDARY WILL
ADVECT MORE MOIST AIR BACK INTO THE COLUMN...AND WORK WITH THE UPPER
FORCING TO CAUSE AN INCREASED RISK FOR SHOWERS/TSTMS THURSDAY
AFTN...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE CWA. QUITE A
BIT OF UNCERTAINTY INTO TIMING OF FEATURES...AND WHETHER THEY WILL
WORK TOGETHER...BUT CHC POP IS WARRANTED THURSDAY ESPECIALLY GIVEN
THE AMOUNT OF SATURATION SHOWN IN THE COLUMN. AS THIS VORT PULLS OFF
TO THE NE LATE THURSDAY...FRONT AGAIN PUSHES WELL AWAY FROM SHORE
ALLOWING FOR DRIER AIR TO WORK BACK INTO THE REGION.

BY FRIDAY...UPPER TROUGH FINALLY BEGINS TO WEAKEN AND ALLOW FOR MORE
ZONAL FLOW TO DEVELOP ALOFT. STILL RELATIVELY LOWERED THICKNESSES
FRIDAY WILL SUPPORT ISOLATED/SCHC POP FRIDAY...BEFORE SLIGHTLY
HIGHER THICKNESSES AND MUCH LOWER PWAT AIR SUPPRESSES CONVECTIVE
POTENTIAL FOR THE WKND.

MAX TEMPS WILL BEGIN THE PERIOD JUST BELOW CLIMO...BUT WILL RISE TO
ABOVE CLIMO...WITH SOME SPOTS SEEING A RETURN TO NEAR 90 DEGREE
TEMPS FOR THE WKND. LOWS WILL REMAIN BELOW CLIMO...MID TO UPPER 60S
MOST NIGHT.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...AREAS OF MVFR/IFR CEILINGS AND MVFR VISIBILITIES IN
ASSOCIATION WITH SHOWERS AND THUNDERSTORMS INTO MID MORNING.
CONDITIONS MAY IMPROVE TO VFR THIS AFTERNOON...THOUGH VCSH
AND VCTS ARE EXPECTED THROUGHOUT THE DAY.

MODELS AND CURRENT TRENDS INDICATE CONVECTION WILL BE ON THE
INCREASE THROUGH SUNRISE AND WITH THAT HAVE INCLUDED TEMPO IFR
CEILINGS AND MVFR VISIBILITIES INTO THIS MORNING.

FOR THE REMAINDER OF THE PERIOD...CANNOT RULE OUT ISOLATED TO
SCATTERED TSRA...THUS HAVE INTRODUCED VCTS INTO CURRENT FCST.
WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY WITH SUSTAINED
SPEEDS AOB 10 KTS.

EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH
TEMPO MVFR/IFR THROUGH TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM MONDAY...HIGHEST WINDS THIS PERIOD ARE EXPECTED THIS
MORNING...15 TO 20 KT. LOW LEVEL JETTING IS EXPECTED TO DIMINISH
LATER THIS MORNING AND WITH THAT WINDS ACROSS THE WATERS WILL BE
DECREASING. WEAK FRONT SHOULD STAY NORTH AND WEST OF THE WATERS
AND THUS THE WIND DIRECTION SHOULD REMAIN FROM THE SW OR WSW
THROUGH TONIGHT. SEAS WILL BE HIGHEST THIS MORNING...UP TO 4 FT
WITH SOME 5 FOOTERS BEING MEASURED AT THE FRYING PAN BUOY. SEAS
WILL BE DOMINATED BY WIND WAVE ENERGY. HOWEVER...VERY WEAK SE
SWELL WILL PERSIST...WITH PERIODS OF 9 TO 11 SECONDS.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM MONDAY...NEARLY STATIONARY FRONT WILL MEANDER NEAR THE
AREA THROUGH THE SHORT TERM. THIS CREATES WINDS THAT WILL VEER ON
TUESDAY...FROM SW THROUGH MUCH OF THE DAY...TO W/NW VERY EARLY
WEDNESDAY. THIS FRONT WILL THEN PUSH BACK TOWARDS THE COAST LATE
WEDNESDAY...TURNING WINDS ONCE AGAIN TO THE SE...AND EVENTUALLY SW
BY THE END OF THE PERIOD. WITH THE FRONT IN POSITION...OVERALL
PRESSURE GRADIENT WILL BE WEAK SO WINDS WILL BE ONLY 10 KTS OR LESS
REGARDLESS OF DIRECTION. SEAS WILL BE 2-3 FT...DUE TO A COMBINATION
OF A LOW AMPLITUDE SE SWELL AND A WIND WAVE THAT WILL BE
PREDOMINANTLY FROM THE SW...BUT MAY FLUCTUATE DIRECTION AT TIMES AS
WINDS VEER THROUGH ALMOST EVERY DIRECTION.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...WEAK NEARLY STATIONARY BOUNDARY WILL BE JUST
INLAND...OR DIRECTLY OVER...THE WATERS TO START THE PERIOD. THIS
BOUNDARY WILL FLUCTUATE POSITION ACROSS THE WATERS THROUGH
FRIDAY...CREATING VARIABLE WIND DIRECTIONS. ADDITIONALLY...THE
PRESENCE OF THIS BOUNDARY WILL KEEP THE GRADIENT QUITE WEAK...AND
WINDS WILL NOT EVEN REACH UP TO 10 KTS THROUGH THE EXTENDED. WINDS
INITIALLY FROM THE SW WILL VEER TO THE NW EARLY FRIDAY...AND
EVENTUALLY TO THE E BY FRIDAY NIGHT AS HIGH PRESSURE BUILDS DOWN THE
COAST. THE VERY LIGHT WINDS WILL KEEP WAVE AMPLITUDES SMALL...SEAS
OF AROUND 2 FT EXPECTED THROUGH THE PERIOD...WITH 1 FT NEAR SHORE.

&&

.CLIMATE...
AS OF 300 AM MONDAY...THE MINIMUM TEMPERATURE AT WILMINGTON ON
SUNDAY AUGUST 19TH WAS 72 DEGREES. THIS MARKS THE 52ND CONSECUTIVE
DAY (EVERY DAY SINCE JUNE 28TH) THAT WILMINGTON HAS SEEN A MIN
TEMP OF 70 DEGREES OR GREATER. THIS IS SIGNIFICANT...IT TIES THE
ALL-TIME RECORD FOR CONSECUTIVE DAYS WITH MIN TEMPS AT OR ABOVE 70
DEGREES...SET BACK IN THE SUMMER OF 1941. THE FORECAST MIN TODAY
IS ONCE AGAIN ABOVE 70...WHICH WOULD THEN ECLIPSE THIS 71 YEAR OLD
RECORD. MINS THROUGH MUCH OF THIS UPCOMING WEEK ARE FORECAST TO
FALL BELOW 70 HOWEVER...SO THE STREAK SHOULD COME TO AN END IN THE
NEXT FEW DAYS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...RJD
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...RJD
MARINE...RJD/JDW
CLIMATE...JDW
Hazardous weather outlook, Aug 20, 3:40 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 AM EDT MON AUG 20 2012

AMZ250-252-254-256-210745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 AM EDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY REDUCE VISIBILITIES TO 1 NM OR LESS
AT TIMES...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-210745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
340 AM EDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. PONDING
MAY OCCUR IN LOW-LYING AND POOR DRAINAGE AREAS...ESPECIALLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Aug 20, 2:30 AM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 AM EDT MON AUG 20 2012

NCZ107>110-200715-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
230 AM EDT MON AUG 20 2012

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
BRUNSWICK AND NEW HANOVER COUNTIES THROUGH 315 AM EDT...

AT 230 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BOILING SPRING LAKES...OR ABOUT 7 MILES
WEST OF CAROLINA BEACH...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE BOILING SPRING LAKES...MASONBORO...
MILL CREEK...MYRTLE GROVE...SEAGATE...SILVER LAKE...WRIGHTSVILLE
BEACH AND BOLIVIA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3429 7771 3425 7776 3416 7783 3410 7785
      3406 7787 3397 7813 3407 7820 3429 7774
      3429 7773 3429 7772
TIME...MOT...LOC 0630Z 240DEG 25KT 3408 7799

WEISS
Special weather statement, Aug 20, 4:54 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
454 AM EDT MON AUG 20 2012

NCZ087-SCZ024-033-201015-
DILLON-MARION-ROBESON-
454 AM EDT MON AUG 20 2012

...HEAVY RAIN WILL MOVE ACROSS MARION...DILLON AND ROBESON COUNTIES
THROUGH 615 AM EDT...

AT 454 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
ALONG A LINE EXTENDING FROM LUMBERTON TO DILLON...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...RED SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BLUE
BRICK...BUIE...ELROD AND FAIRMONT.

HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.

HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3496 7903 3489 7892 3475 7886 3452 7885
      3445 7892 3444 7896 3432 7904 3425 7913
      3422 7913 3417 7920 3406 7926 3423 7955
      3427 7957 3430 7963 3477 7934 3483 7933
      3484 7919
TIME...MOT...LOC 0851Z 243DEG 26KT 3471 7894 3439 7932

DIGIORGI
Special weather statement, Aug 20, 5:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 AM EDT MON AUG 20 2012

NCZ096-099-201130-
BLADEN-COLUMBUS-
559 AM EDT MON AUG 20 2012

...HEAVY RAIN WILL MOVE ACROSS BLADEN AND COLUMBUS COUNTIES THROUGH
730 AM EDT...

AT 559 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF CLINTON TO 14
MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...BOARDMAN...CARVERS...COUNCIL...DUART...ELKTON...
EMERSON...JEROME AND KELLY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.

HEAVY RAINFALL WILL CAUSE LOCALIZED MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3475 7838 3473 7838 3467 7832 3462 7831
      3458 7827 3436 7831 3443 7896 3445 7893
      3446 7890 3452 7884 3459 7884 3469 7880
      3474 7886 3483 7886 3486 7850
TIME...MOT...LOC 0957Z 235DEG 26KT 3486 7847 3441 7891

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:54 AM EDTSpecial Weather StatementILMDillon81 min
Aug 20, 2:30 AM EDTSpecial Weather StatementILMNew Hanover45 min
Aug 20, 8:11 AM EDTSpecial Weather StatementILMPender34 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.